A new proof of the noncommutative Banach-Stone theorem

Tom 73 / 2006

David Sherman Banach Center Publications 73 (2006), 363-375 MSC: Primary 46B04; Secondary 46L05. DOI: 10.4064/bc73-0-29

Streszczenie

Surjective isometries between unital C*-algebras were classified in 1951 by Kadison \cite{K}. In 1972 Paterson and Sinclair \cite{PS} handled the nonunital case by assuming Kadison's theorem and supplying some supplementary lemmas. Here we combine an observation of Paterson and Sinclair with variations on the methods of Yeadon \cite{Y} and the author \cite{S1}, producing a fundamentally new proof of the structure of surjective isometries between (nonunital) C*-algebras. In the final section we indicate how our techniques may be applied to classify surjective isometries of noncommutative $L^p$ spaces, extending the main results of \cite{S1} to $0 < p \leq 1$.

Autorzy

  • David ShermanDepartment of Mathematics
    University of California
    Santa Barbara, CA 93106, U.S.A.
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek